MAUDE Adverse Event Report: DEPUY SPINE INC XPDM PEDICLE PROBE, STRAIGHT

DEPUY SPINE INC XPDM PEDICLE PROBE, STRAIGHT
Model Number 279702010
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2022, during lumbar fusion procedure, while using the pedicle probe out of the expedium offset instruments, the instrument broke intraoperatively.The surgeon took a x-ray to see the fragment, the tip of the device about 1 cm long embedded in the patient.The decision was made by surgeon to leave the broken tip in and place the pedicle screw in next to the broken part.Fragments were generated.There was no surgical delay.The procedure was completed successfully.Patient outcome was fine.Concomitant device reported: unknown screws (part# unknown; lot# unknown; quantity: unknown).This is report 1 of 1 for (b)(4).This report is for a pedicle probe.
 
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM PEDICLE PROBE, STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14833345
Report Number1526439-2022-00951
Device Sequence Number4832916
Product Code HXB
UDI-Device Identifier10705034198415
UDI-Public(01)10705034198415
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702010
Device Catalogue Number279702010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale